On uniqueness of vector-valued minimizers of the ginzburg-landau functional in annular domains

Dmitry Golovaty, Leonid Berlyand

Research output: Contribution to journalArticlepeer-review

19 Scopus citations

Abstract

Consider a class of Sobolev functions satisfying a prescribed degree condition on the boundary of a planar annular domain. It is shown that, within this class, the Ginzburg-Landau functional possesses the unique, radially symmetric minimizer, provided that the annulus is sufficiently narrow. This result is known to be false for wide annuli where vortices are energetically feasible. The estimate for the critical radius below which the uniqueness of the minimizer is guaranteed is obtained as well.

Original languageEnglish (US)
Pages (from-to)213-232
Number of pages20
JournalCalculus of Variations and Partial Differential Equations
Volume14
Issue number2
DOIs
StatePublished - Mar 1 2002

All Science Journal Classification (ASJC) codes

  • Analysis
  • Applied Mathematics

Fingerprint Dive into the research topics of 'On uniqueness of vector-valued minimizers of the ginzburg-landau functional in annular domains'. Together they form a unique fingerprint.

Cite this